# SDR 97ZZZX4475

- Difficulty date: October 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9800L
- Make and model: Beech E-55
- Aircraft serial: TE813
- System (JASC): 5523 · Elevator, Tab Structure
- Part: Trim Tab Assy
- Part number: 9661000667
- Condition: Broken
- Location: Attach Horn
- Part time: 1,215 hours
- Stage of operation: CL
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

LEFT ELEVATOR TRIM TAB HORN ATTACH BROKE IN-FLIGHT JUST AFTER TAKEOFF.  AIRCRAFT ENCOUNTERED VIBRATION AND RETURNED TO LAND.  INSPECTION FOUND ATTACH HORN OF TRIM TAB BROKEN AND SHOWED SIGNS OF PREVIOUS CRACK.  SUSPECT CAUSE TIGHTENING BOLT AND PINCHING HORN CAUSING STRESS AND THEN CRACK.  (BOLT SHOULD BE FREE TO ROTATE).  REPLACED WITH NEW STYLE TAB.  REF:  BEECH SI 0610-152, REV II.  PART NUMBER FOR NEW STYLE OFFERRED NOT ORIGINAL PART THAT FAILED.
